CHRONIC Diarrhea after Lucozade Gels

I ran a 20 mile race on Sunday and used 3 lucozade gels (mile 5, 10, 15).  I ran it fairly hard and ached somewhat the day after but didn't feel I overdid it.  A couple of hours after the race I had a big roast dinner, cheese and biscuits and some wine.  The food and drink afterwards were nothing new as I often have a big meal with wine after a race or long run.

On the Monday I started having really, really severe diarrhea which has continued since.  Everytime I eat or drink anything it goes through me so quickly and comes out in liquid format (tmi I know).  I have to get up a few times through the night as well.  I've also had a very 'pinching' stomach and have obviously felt shattered and dehydtrated.

 I use lucozade gels during my marathon training on long runs and have never had a problem before.  Does anything think this could be connected to the gels I used on Sunday or is it just bad luck and a stomach upset?  Btw, I haven't been sick at all although I have felt it a little.

Thank you for any advice.

Comments

  • doncha just love the way that people always seem to blame gels for all their ills - and in your case 24hrs after.

    tbh - there's a lot of bugs going around at the moment so I suspect you've picked up one of them given the symptoms. if it continues go see your GP but in the meantime, stay hydrated and take electrolyte solutions - Diarolyte from the chemists would be good.

    and finally - it's spelt diarrhoea...
  • If you've used the gels before without any adverse effects, I doubt they would suddenly cause a problem.

    I think you've probably picked up a bug somewhere.  Follow FB's advice and it should go within a day or so.  If not, do go to your GP. 

  • As the others have said, I doubt it's the gels.  Could be a combination of effort, dehydration, fatty food (although you're normally ok with that, when you're dehydrated, your system can struggle) and a bug.  Hope it works it's way through and that you're better very soon.
  • Thank you for the response guys.  I think I just wanted a little reassurance of some sort (not sure what though).  I'm going to go to the chemist and get myself completely bunged up!!  I'm on half term with the children so it's not been much fun for them this week.

    My husband said perhaps it was something to do with pushing myself a little too hard combined with other factors.

  • fat buddha wrote (see)
     and finally - it's spelt diarrhoea...

    The Oxford English dictionary does give diarrhea as an alternative correct spelling. image

    Liz - hope you feel better soon. I was inclined to blame gels for something similar..... now I'm thinking dehydration is a more likely culprit. Get well soon.

  • Diarrhea is the American spelling I believe. I prefer it the British way. Or not at all...

    Intense activity can temporarily blunt the immune system, and when you think about all of the different exposures you have when taking part in a race it isn't surprising that you might come into contact with germs.

    As already said, keep yourself well hydrated, top up your electrolytes, eat little and often (nothing fatty or spicy), and try and rest. image

  • Ahh.. thank you for the kind words.  I've just had a couple of dry crackers and a cup a soup along with 2 Immodium.  I am SO hungry I've resorted to medication to get me through.  I usually eat like a horse so this is hard.  Plus I'm desperate to go for a run, I've already missed Tuesdays run and will not go tonight either.  Maybe a few miles tomorrow if the Immodium works .....
  • When I have tried gels it takes no more than a few mins for them to have a reaction - ie not stay in my body. they exit as fast as they enter.

  • nothing like forum anoraks to argue about the spelling of a word!

    Sheash, let's just call it the squits and be done with it.

  • "nothing like forum anoraks to argue about the spelling of a word!!"

    it's sheesh btw ..... image
  • "the squits" is easier to spell.
  • a little too descriptive perhaps.
Sign In or Register to comment.